MAUDE Adverse Event Report: ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS; SOCKET, INSERT 36MM STD. RSP HUMERAL

ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS; SOCKET, INSERT 36MM STD. RSP HUMERAL
Model Number 508-00-036
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to patient was grossly infected.The previous surgery and the surgery detailed in this event occurred 3.5 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available.The revision surgery was completed as intended and without incident.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported device was defective.The surgeon performed this procedure to remedy the patient's condition.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to patient was grossly infected.Surgeon removed all components and placed a biomet antibiotic spacer.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 3.5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of thepatient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
REVERSE SHOULDER PROSTHESIS
Common Device Name
SOCKET, INSERT 36MM STD. RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key10743413
Report Number1644408-2020-01053
Device Sequence Number16972364
Product Code PHX
UDI-Device Identifier00888912024655
UDI-Public(01)00888912024655
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Model Number508-00-036
Device Catalogue Number508-00-036
Device Lot Number856C1967
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114, LOT 831C1754; 506-03-126, LOT 834C1679; 506-03-134, LOT 836C1217; 506-03-138, LOT 837C1109; 508-32-204, LOT 769P1790; 508-36-101, LOT 869C2879; 530-10-108, LOT 409T1542; 506-03-114, LOT 831C1754; 506-03-126, LOT 834C1679; 506-03-134, LOT 836C1217; 506-03-138, LOT 837C1109; 508-32-204, LOT 769P1790; 508-36-101, LOT 869C2879; 530-10-108, LOT 409T1542
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR